Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 22, NWS Midland/Odessa, TX

November 29, 2010Eddy County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Nov 29, 2010, 3:42 AM MST for Eddy County, New Mexico. It took effect at Nov 29, 2010, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2010, 3:42 AM MST (10:42 UTC)
In effect from
Nov 29, 2010, 8:00 AM MST
Expired
Nov 29, 2010, 5:00 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3381 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WWUS74 KMAF 291042
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CST MON NOV 29 2010

...HIGH WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS TODAY 
WITH WINDY CONDITIONS FOR THE ADJACENT PLAINS...

.A STRONG UPPER LEVEL TROUGH PASSING OVER THE FOUR CORNERS REGION
THIS MORNING WILL MOVE ACROSS THE ROCKIES TODAY AND OVER THE
CENTRAL PLAINS.  STRONG WINDS AROUND THE BASE OF THIS SYSTEM WILL
SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO AND WILL IMPACT
THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS.  MID LEVEL WINDS OF 60 TO 70 MPH ARE EXPECTED TO MIX DOWN
ACROSS THE MOUNTAINS.  SOME OF THESE HIGH WINDS WILL ALSO SPILL ACROSS
NEARBY PLAINS PROVIDING WINDY AND DUSTY CONDITIONS.

NMZ027-TXZ074-258-292200-
/O.CON.KMAF.HW.W.0034.000000T0000Z-101130T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
442 AM CST MON NOV 29 2010 /342 AM MST MON NOV 29 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE 
EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY.  SOUTHWEST WINDS OF
35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE 
PASS SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION.  CONSIDER TAKING 
ALTERNATE ROUTES.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... 
OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE
GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING WAVE
CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

NMZ028-TXZ057-058-080-292200-
/O.NEW.KMAF.WI.Y.0022.101129T1500Z-101130T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN...PECOS...
MARFA
442 AM CST MON NOV 29 2010 /342 AM MST MON NOV 29 2010/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
ACROSS EDDY... CULBERSON... AND REEVES COUNTIES AS WELL AS THE
MARFA PLATEAU.  THESE WINDY CONDITIONS MAY RESULT IN AREAS OF 
BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
156 
WWUS74 KMAF 292019
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CST MON NOV 29 2010

...HIGH WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS THIS
AFTERNOON IN ADDITION TO WINDY CONDITIONS FOR THE ADJACENT
PLAINS...

.A STRONG UPPER LEVEL TROUGH PASSING OVER SOUTHERN NEW MEXICO THIS
AFTERNOON WILL MOVE ACROSS THE REGION TONIGHT.  STRONG MID LEVEL
WINDS AROUND THE BASE OF THIS SYSTEM WILL SPREAD ACROSS WEST TEXAS
AND SOUTHEAST NEW MEXICO AND IMPACT THE GUADALUPE MOUNTAINS AND
THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS.  MID LEVEL WINDS OF
35 TO 45 MPH ARE EXPECTED TO MIX DOWN ACROSS THE MOUNTAINS.  SOME
OF THESE HIGH WINDS WILL ALSO SPILL ACROSS NEARBY PLAINS PROVIDING
WINDY AND DUSTY CONDITIONS.

NMZ027-TXZ074-258-300000-
/O.CON.KMAF.HW.W.0034.000000T0000Z-101130T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
219 PM CST MON NOV 29 2010 /119 PM MST MON NOV 29 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON.  SOUTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS
THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE
PASS SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION.  CONSIDER
TAKING ALTERNATE ROUTES.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

NMZ028-TXZ057-058-080-300000-
/O.CON.KMAF.WI.Y.0022.000000T0000Z-101130T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN...PECOS...
MARFA
219 PM CST MON NOV 29 2010 /119 PM MST MON NOV 29 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
ACROSS EDDY...CULBERSON AND REEVES COUNTIES AS WELL AS THE MARFA
PLATEAU.  THESE WINDY CONDITIONS MAY RESULT IN AREAS OF BLOWING
DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 28, 10:44 PM MST, 4 hours 58 minutes earlier.

Area forecast discussion, Nov 28, 10:44 PM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 PM CST SUN NOV 28 2010

.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HRS. HOWEVER...WINDS WILL
QUICKLY INCREASE AGAIN LATE THIS MORNING THROUGH THIS AFTERNOON
FROM THE WEST. GUSTS MAY NEAR 40 KT AT INK...MAF...AND PEQ.
BLOWING DUST WILL LIKELY ACCOMPANY THE WINDS...ALTHOUGH IT IS HARD
TO DETERMINE HOW LOW VISIBILITIES WILL DROP AT THE CURRENT MOMENT.
THE WINDS WILL DECREASE A BIT AFTER SUNSET BEFORE ANOTHER COLD
FRONT BEGINS TO MOVE INTO THE AREA FROM THE NORTH NEAR THE END OF
THIS FORECAST PERIOD.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ MONDAY FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GLASSCOCK...
     HOWARD...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...
     WARD...WINKLER.

&&

78
Hazardous weather outlook, Nov 29, 2:59 AM MST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 AM CST MON NOV 29 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
359 AM CST MON NOV 29 2010 /259 AM MST MON NOV 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS WILL CONTINUE TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH THE EARLY EVENING HOURS. WEST WINDS OF 35 TO 45 MPH WITH
GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. IN
THE DAVIS MOUNTAINS...EXPECT WEST WINDS OF 35 TO 40 MPH WITH
GUSTS UP TO 65 MPH. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE
MOUNTAINOUS TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. BREEZY
CONDITIONS WILL ALSO IMPACT THE VAN HORN CORRIDOR...THE PLAINS OF
EDDY COUNTY...AND THE MARFA PLATEAU THIS AFTERNOON. WEST NORTHWEST
WINDS NEAR 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE
HERE. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS.

LOW RELATIVE HUMIDITY FROM THE TRANS PECOS THROUGH THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS WILL COMBINE WITH BREEZY WEST
WINDS TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:05 AM MSTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Glasscock and 11 more14 hr

Nearby

Wind Advisories in New Mexico, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.